Thunderstorm Wind, Jefferson
- When
- September 7, 4:25 PM MST to 4:35 PM MST
- Where
- Jefferson County, Roberts
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.720, -112.130
Roberts ARL mesnonet site recorded 60 mph winds.
Severe thunderstorm winds occurred in parts of southeast Idaho.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Severe thunderstorm winds occurred in parts of southeast Idaho.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Sep 7, 12:12 PM MST, 4 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 112 PM MDT SUN SEP 7 2014 .SHORT TERM...TONIGHT THROUGH TUESDAY. UPPER RIDGING OVER THE GREAT BASIN TODAY WILL GRADUALL FLATTEN ON MONDAY AS THE NORTHERN STREAM DROPS SOUTHWARD IN RESPONSE TO A TROF MOVING SE OUT OF BC. THE RIDGE WILL STILL TAP LIMITED TROPICAL MOISTURE THRU MONDAY... BUT LIMITED TO THE SE HIGHLANDS. SHOWERS AND A FEW TSTMS WILL REMAIN POSSIBLE OVER THE SE HIGHLANDS INTO TUE. BY TUE...THE NORTHERN STREAM WILL PUSH MUCH OF THE MOISTURE OUT OF THE REGION WITH ONLY LIMITED SHOWERS/TSTMS IN THE EASTERN HIGHLANDS. .LONG TERM...WEDNESDAY THROUGH SUNDAY. DRIER NW FLOW ALOFT WILL PREVAIL THRU SUNDAY. THIS WILL RESULT IN LITTLE IF ANY PRECIP AND COOLER TEMPS. HEDGES && .AVIATION...OCCASIONAL HIGH CLOUDINESS MOVING THROUGH CENTRAL AND SOUTHERN IDAHO...WITH A POTENTIAL FOR -SHRA AND ISOLATED -TSRA SOUTH AND EAST OF THE SNAKE RIVER. THUS SOME VCSH MENTIONED AT KPIH FOR THIS AFTERNOON. FOR MON AFTERNOON...MORE SIGNIFICANT HIGH CLOUDS WILL ARRIVE AND CIG SLOWLY DETERIORATE. WINDS CONTINUE LIGHT AND VARIABLE THROUGH MON AFTERNOON AS WELL. NO SIGNIFICANT IMPACT TO ANY AIRDROME NEXT 24 HOURS. MESSICK && .FIRE WEATHER...HAINES INDEX FORECASTS CONTINUE TO HAVE PATCHY VALUE OF 6 PRIOR TO THE ARRIVAL OF THE COLD FRONT ON TUE. OTHERWISE WIND CONTINUES LIGHT BUT IS STRENGTHENING ALOFT...SO TRANSPORT WINDS START TO INCREASE STRONGLY BY MON. CLOUD COVER MOVING IN MON AFTERNOON WILL START THE COOL-DOWN...BUT SHOULD BE MUCH STRONGER ON TUE...5 TO 10 DEG F. WIND FORECASTS ARE TRENDING STRONGER AS WELL COMPARED TO YESTERDAY. EXPECT STRONG WIND TO CONTINUE INTO WED AND THU. EXPECTATIONS OF BELOW NORMAL TEMPERATURES IN THE POST FRONT AIRMASS WITH A SLOW WARM UP. THIS IS MAINLY DUE TO ANOTHER TROUGH WED NIGHT THAT KEEPS THE COLD AIR COMING. THIS TROUGH WILL ALSO BRING A THREAT OF PRECIPITATION TO THE IDAHO-MONTANA BORDER REGION AS IT PASSES. STRONGER WARMING FOR THE UPCOMING WEEKEND WITH STORM TRACK SHIFTING SLIGHTLY TO THE NORTH. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 325 PM MDT SUN SEP 7 2014 IDZ022-072200- ONEIDA ID-POWER ID-CASSIA ID- 325 PM MDT SUN SEP 7 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME EAST CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO EXTREME SOUTH CENTRAL POWER COUNTY IN SOUTHEAST IDAHO CENTRAL ONEIDA COUNTY IN SOUTHEAST IDAHO UNTIL 400 PM MDT AT 321 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES NORTHWEST OF HOLBROOK..MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL WESTERN ONEIDA COUNTY... RURAL SOUTHERN POWER COUNTY... RURAL CENTRAL ONEIDA COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4238 11249 4219 11255 4223 11302 4236 11301 TIME...MOT...LOC 2125Z 269DEG 20KT 4230 11289 JKEYES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 402 PM MDT SUN SEP 7 2014 IDZ022-072230- ONEIDA ID-POWER ID- 402 PM MDT SUN SEP 7 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO CENTRAL ONEIDA COUNTY IN SOUTHEAST IDAHO UNTIL 430 PM MDT AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF HOLBROOK..MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...ALONG WITH LOCALLY HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL AND NORTHERN ONEIDA COUNTY... RURAL SOUTHERN POWER COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4247 11247 4227 11237 4220 11280 4230 11284 TIME...MOT...LOC 2201Z 252DEG 16KT 4228 11274 JKEYES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 415 PM MDT SUN SEP 7 2014 IDZ020-032-072300- JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID- 415 PM MDT SUN SEP 7 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO EXTREME NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO WESTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO UNTIL 500 PM MDT AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HOWE..MOVING EAST-SOUTHEAST AT 40 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN AND SMALL HAIL. OUTFLOW WINDS HAVE ALREADY PUSHED OUT AHEAD OF THE STORM TO THE SOUTH AND EAST...WHICH MEANS WINDS MAY OCCUR BEFORE ANY RAIN OR HAIL WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... THE INL COMPLEX... MUD LAKE... MONTEVIEW... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4397 11218 4337 11256 4375 11317 4397 11314 TIME...MOT...LOC 2213Z 286DEG 35KT 4381 11301 JKEYES
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
433 PM MDT SUN SEP 7 2014
IDZ017-020-021-072315-
BINGHAM ID-BUTTE ID-BLAINE ID-
433 PM MDT SUN SEP 7 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME EAST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
SOUTHERN BUTTE COUNTY IN EAST CENTRAL IDAHO
WEST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
UNTIL 515 PM MDT
AT 427 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
LEADING OF STRONG OUTFLOW WINDS ALONG A LINE EXTENDING FROM CENTRAL
INL TO 11 MILES SOUTH OF ARCO TO 8 MILES NORTH OF CRATERS OF
MOON..AND MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED ALONG AND BEHIND THIS OUTFLOW
BOUNDARY.
LOCATIONS IMPACTED INCLUDE...
SOUTHWEST INL...
ATOMIC CITY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4349 11356 4350 11354 4354 11345 4352 11332
4362 11303 4335 11265 4326 11280 4319 11327
TIME...MOT...LOC 2232Z 293DEG 20KT 4359 11300 4348 11319
4352 11352
JKEYESSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
508 PM MDT SUN SEP 7 2014
IDZ020-021-072345-
JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-BANNOCK ID-MADISON ID-
508 PM MDT SUN SEP 7 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
WEST CENTRAL MADISON COUNTY IN SOUTHEAST IDAHO
EXTREME NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
BINGHAM COUNTY IN SOUTHEAST IDAHO
EASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 545 PM MDT
AT 505 PM MDT...DOPPLER RADAR AND PUBLIC REPORTS THAT STRONG OUTFLOW
WINDS EXTEND ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF CAMAS
TO 8 MILES WEST OF OSGOOD TO TABER TO 9 MILES SOUTH OF SOUTHWEST
INL..AND MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TABER...
OSGOOD...
IDAHO FALLS...
MORELAND...
SHELLEY...
AMMON...
BLACKFOOT...
RIGBY...
FORT HALL LINCOLN CREEK LODGE...
ROCKFORD...
FORT HALL EAGLE LODGE...
LAT...LON 4338 11179 4335 11181 4314 11213 4300 11270
4348 11314 4340 11276 4363 11237 4405 11237
4374 11172
TIME...MOT...LOC 2306Z 305DEG 29KT 4392 11229 4357 11226
4335 11265 4341 11304
JKEYESThe Pocatello radar (KSFX), 82 km away, was scanning. The volume nearest the first event began at 23:26 UTC.
3 thunderstorm wind. Local standard time, as filed.
Roberts ARL mesnonet site recorded 60 mph winds.
Several large branches broken off trees with some as large as a persons arm.
Multiple trained spotters reported 60 mph winds from a thunderstorm outflow boundary in Rexburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2014Every state in 2014This day in weather historyWarnings in Idaho, September 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 544061, 544064, 544067.